Advertisement

Will quinupristin-dalfopristin interact with other medicines?

Yes, it is possible. Taking quinupristin-dalfopristin (brand name Synercid) with a group of medicines called calcium channel blockers could cause the amount of calcium channel blocker in your body to go up because Synercid slows the breakdown, or metabolism, of many calcium channel blockers, including amlodipine, nifedipine, diltiazem, verapamil, felodipine, isradipine, nicardipine, nilvadipine, nimodipine, nisoldipine and nitrendipine. The only calcium channel blocker that is not affected by Synercid is clevidipine. Another drug whose breakdown is slowed by Synercid is cyclosporine, a drug used to suppress the immune system in people with transplantated organs. The increased amounts of cyclosporine in your blood may result in dangerous side effects, so your doctor may decide to use a different antibiotic.

Continue Learning about Antibiotic

6 Ailments That Call for an Antibiotic
6 Ailments That Call for an Antibiotic
When it comes to a lingering case of the sniffles, your first instinct may still be to run to the family doctor for an antibiotic to knock them out. ...
Read More
FDA Issues Stronger Warning for Common Antibiotics
FDA Issues Stronger Warning for Common Antibiotics
The U.S. Food and Drug Administration (FDA) is now requiring stronger warnings on the labels and medication guides for a class of commonly prescribed ...
Read More
Can antibiotics help relieve pain from rheumatoid arthritis?
Dr. Michael Roizen, MDDr. Michael Roizen, MD
Antibiotics are an old treatment for rheumatoid arthritis (RA) that are getting a fresh look, though...
More Answers
Can antibiotics cause extreme thirst and a white tongue?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
Antibiotics can suppress your good bacteria and lead to a yeast infection and give you a white tongu...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.